Facebook Pixel

What is CT?

By August 12, 2011 - 11:26am
Rate This

Hi, I'm doing a CT test next week and I want to know how is this procedure? I know it's a chest xray thing and I want to know does it show the under arms also?

I've been having under arm and breast pain and my doctor ordered CT and breast ultrasound I want to know for CT does it show the under arms as well?

My doctor gave me antibiotics because my underarms look infected and since I've been taking this I know antibiotics helps to heal and since I'm having CT done does it still the under arm problem even the medicine I've been taking healed it? You know what I mean by this? If medicing heals how still show problem through xray/CT?


Add a Comment8 Comments

Thanks for your reply. I still do have loss of appetite, nausea, feelings of vomiting. I also experience dizziness. I'm a small person and my doctor gave me 100 mg of this and I feel like it's to strong for me. Its' been more than a week I feel like this and I actually have to call my doctor that this is how I feel and maybe I need half mg. I'm feeling better not hundred percent. I still experience these symptoms and still in pain.


August 15, 2011 - 11:00am

I'm taking the one called doxcycycline hyclate. I'm to worried because I just want it to show up to know what's the problem but of course hopefully nothing serious.

Thursday I'm having the CT and breast ultrasound done and I have to be there early. Of course I'm thinking positive right now it's been about a week that I'm still not feeling good. By Monday if I don't see any difference with my appetite I prefer calling my doctor.


August 13, 2011 - 2:40pm
(reply to Melissa6666)


Here are some pointers on taking Doxycycline:

Take Doxycycline Hyclate by mouth with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
Do not take an antacid that has aluminum, calcium, or magnesium in it; bismuth-containing products; iron; urinary alkalinizers (eg, sodium bicarbonate); or multivitamins with minerals within 2 hours before or 2 hours after you take Doxycycline Hyclate.
To clear up your infection completely, take Doxycycline Hyclate for the full course of treatment. Keep taking it even if you feel better in a few days.
Drink plenty of fluids with Doxycycline Hyclate to wash it down and avoid the risk of throat irritation.

Side effects include: Loss of appetite; nausea; sensitivity to sunlight; vomiting.

Hope you're feeling better!


August 15, 2011 - 6:32am

I wanted to also mention that since I'm taking antibiotics now I haven't had any appetite for the past week out of how I've been feeling. I have this weird pumping feeling in my stomach and I have no idea what it is. I'm so scared of this whole feeling and I have this dizzy feeling inside me that feels like I should take it out. I"m still in pain I'm a small person and I feel like the prescription is to strong for me. I want to call my doctor on Monday because of this and I don't know what to do.


August 12, 2011 - 7:39pm
(reply to Melissa6666)

What antibiotics are you on? Antibiotics have a tendency to make people feel pretty bad and can really upset your tummy so what you are describing doesn't seem abnormal. If you tell me which specific antibiotic you're on I can look up its side effects for you.

August 13, 2011 - 7:10am

Thanks for your reply. I know antibiotics helps to heal and since I'm having this prescription and having a CT done next week I want to know would a CT still show the problem even though I've had antibiotics since it heals the problem? You know what I mean by this I don't know exactly how to explain it. I've been taking medicine and medicine helps to heal and having a CT done does it show the problem even though the area is healed?

From what you're explaining meaning a CT shows the under arms also? My main concern is that this test shows the underarms because it's where the source of my problem is.

I just hope everything goes well and show the problem but hopefully nothing serious. I'm only 27.


August 12, 2011 - 7:33pm
(reply to Melissa6666)


I explained how an infection would still show up on a CT scan in my reply above. The CT scan will be done in whichever part of the body your doctor has requested it for--whether that is your underarm, only he can say but if your problem is in your underarm then I would think that's where the CT scan was ordered for.

Think positive, even if something does show up you are being very proactive with your health and addressing it on time. You seem to be worrying too much. When people go into procedures with positive thoughts, they get better results.


August 13, 2011 - 7:08am


CT stands for Computed Tomography. It is an imaging method that uses x-rays to create cross-sectional pictures of the body.

You will be asked to lie on a narrow table that slides into the center of the CT scanner.

Once you are inside the scanner, the machine's x-ray beam rotates around you. (Modern "spiral" scanners can perform the exam without stopping.)

A computer creates separate images of the body area, called slices. These images can be stored, viewed on a monitor, or printed on film. Three-dimensional models of the body area can be created by stacking the slices together.

You must be still during the exam, because movement causes blurred images. You may be told to hold your breath for short periods of time.

Generally, complete scans take only a few minutes. The newest scanners can image your entire body, head to toe, in less than 30 seconds.

In your case, the CT will likely be done in your breasts and underarm and it will aid your doctor in diagnosing a possible infection, Identify masses and tumors, including cancer, and study blood vessels.

If the antibiotics have eliminated the infection, then good for you-- your pain should be gone and there is nothing more to it. However, if after having a round of antibiotics you are still having this pain then your doctor may want the CT scan and Breast ultrasound to determine if there is an underlying condition such as a mass or tumor, or if you may still have an infection and require further treatment.

I hope this answered your question,


August 12, 2011 - 11:38am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.